MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer will not be returning the zoll catheter for investigation.Therefore, physical investigation could not be performed, and the root cause could not be determined.Event of death was serious because it met criteria for seriousness (death).The patient was in a critical condition and eventually expired.According to the reporter, the patient outcome of death was not attributed to zoll device.Usually critically ill patients receive ivtm therapy and mortality rate is high.Probably outcome death related to the patient's clinical condition and not to ivtm therapy.Death was not related to zoll device.
 
Event or Problem Description
An ivtm therapy was initiated for a 62-year-old male patient (weight: 110 kg), and the primary cause of hospitalization and need for ivtm therapy was severe hypothermia.A quattro catheter (lot #201328) was inserted smoothly into the patient's left femoral vein.At the start of ivtm therapy, the patient's temperature was 29.2°c, and the target temperature was 36°c at 0.5°c/hour.During the therapy, the thermogard xp ivtm system generated an "air trap warning" alarm, and the customer noted a decreasing volume of saline in the saline bag.No leaked fluid was observed on the thermogard system, patient bed, floor, etc.The temperature at the time of the issue was 30.1°c, and the dwell time of the catheter was 2 hours.The patient died in the course of his its (intensive care unit) treatment and during the rewarming phase of the ivtm therapy.As a criminal case cannot be ruled out as the cause of his hospitalization, the quattro catheter could not be removed according to the instructions of the german police and the law.The cause of death was due to severe hypothermia and the overall very poor general condition of the patient or the severity of the current illness as an expression of a life-threatening situation, which was not survived in this case.The death of the patient is expressly not related to the ivtm therapy.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20730656
Report Number3010617000-2024-00912
Device Sequence Number12985169
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number201328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight110 KG